Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2001, 1:53 AM EST for Miami County, Wabash County, Indiana. It was in force for 77 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 1:53 AM EST (06:53 UTC)
- Expired
- Jun 12, 2001, 3:10 AM EST
- In force
- 77 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:10 AM EST | Thunderstorm Wind | Countywide, IN | Trees and power lines down especially in northern part of county. |
| Jun 12, 2:30 AM EST | Thunderstorm Wind | Peru, IN | Large tree and telephone poles down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3690 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 120656 SVRFWA INC017-103-169-181-120810- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 153 AM EST TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN INDIANA MIAMI COUNTY IN INDIANA WABASH COUNTY IN INDIANA WHITE COUNTY IN INDIANA * UNTIL 310 AM EST * AT 153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM PULASKI TO ROCHESTER TO COLUMBIA CITY...MOVING SOUTH AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... MONTICELLO LOGANSPORT PERU WABASH NORTH MANCHESTER HUNTINGTON SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. WIDESPREAD WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:13 PM EST, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 3:13 PM EST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 313 PM EST MON JUN 11 2001 TWO MAIN FCST PROBLEMS THIS AFTN. FIRST IS CONVECTION FIRING ON OLD BOUNDARY IN SRN CWA THIS AFTN. SECOND IS MCS OVR MN/IA AND ITS MOVEMENT TONIGHT. MODELS HAVE SIGNIFICANT DIFFERENCES WRT TRACK OF CONVECTIVE S/W TONIGHT. AVN AND RUC40 HAVE BEEN FCSTG THIS AFTNS CONVECTION OVR CWA...BUT BOTH ALSO TRYING TO MOVE CONVECTIVE COMPLEX EAST AS UPPER RIDGE BUILDS IN FROM SOUTH. NGM DIVES MCS SE TONIGHT ALONG FAVORABLE THICKNESS LINES...AND ETA IS IN BETWEEN WITH COMPLEX MOVING INTO ERN MI. WL BE TRYING TO MESH MODELS AND REMOTE SENSING DATA INTO FCST FOR FIRST TWO PERIODS. BEGINNING WITH THE BOUNDARY THIS AFTN...IMPRESSIVE INSTABILITY WITH LAPS AND GOES SOUNDINGS SHOWING CAPES IN EXCESS OF 4000 J/KG AND LI/S NEAR -10. SOUNDINGS ALSO SHOWING CAP ALMOST GONE AND HENCE CONVECTIVE DEVELOPMENT PER 88D/S. WITH HIGH INSTABILITY AND MOISTURE...BOUNDARY SHOULD REMAIN ACTIVE FOR MOST OF EARLY EVENING HOURS. FOCUS SHIFTS TO MCS OVR MN CONTS TO BE IMPRESSIVE WITH RAPID DEVELOPMENT ON SRN BOUNDARY AS HIGH INSTABILITY AND LOW LEVEL THTA E AIR ADVECTS IN. 18Z SOUNDINGS IMPRESSIVE WITH INSTABILITY AND INSTABILITY/MOISTURE AXIS LIES FM MN TO INDIANA. FAVORED THICKNESS PATTERNS ALSO INDICATE MCS TO TAKE A TURN SOUTHEAST AND DIVE INTO INDIANA. NEGATIVE FACTOR REMAINS UPPER LEVEL RIDGE AND ITS IMPACT. AS MENTIONED...RUC40 AND AVN TRYING TO BUILD RIDGE FROM SOUTH TONIGHT BUT ETA AND NGM ALLOW STRONG COMPLEX TO MOVE SOUTHEAST AND IMPEDE ITS NWRD PROGRESS. WITH SUCH A MASSIVE SYSTEM...LEANING TOWARD THE ETA/NGM SOLUTIONS WITH ARRIVAL INTO NRN CWA AROUND MIDNIGHT AND SRN CWA WELL AFTER MIDNIGHT. WL KEEP POPS IN THE CHC CATEGORY DUE TO UNCERTAINTY WITH TRACK...BUT HIGHER THAN FWC. WL ALSO HAVE MORNING MENTION OF THUNDER TO ACCOUNT FOR EXITING SYSTEM. REMAINDER OF SHORT TERM FCST TO SEE RIDGE BUILD AND MCS ACTIVITY MOVING AROUND RIDGE NORTH OF FA. DO NOT PLAN TO INTRODUCE POPS BACK INTO FCST FOR TUE AND WED WITH RIDGE OVERHEAD...BUT AGAIN...IF BOUNDARIES EXIST AND CAN OVERCOME CAP IN AFTN...SCT CONVECTION POSSIBLE. NOT MANY CHANGES TO EXTENED. GENERALLY WL FOLLOW HPC GUIDANCE. WEAK FRONT SUN AND MON BUT CHC/S TOO SMALL FOR ADDITION RIGHT NOW. .IWX...NONE. LASHLEY
In the hours before
Local storm report, Jun 12, 12:36 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM MICHIGAN CITY IN 60 MPH TSTM GUST
06/12/01 LAPORTE TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.Local storm report, Jun 12, 12:55 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1227 AM 3 S SAWYER MI WIND DAMAGE
06/12/01 BERRIEN TREES DOWN BETWEEN
SAWYER AND THREE OAKS.
REPORTED BY PUBLIC.Local storm report, Jun 12, 1:42 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...;.
0130 AM 4 NNE NORTH WEBSTER IN 60 MPH TSTM GUST
06/12/01 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jun 12, 1:48 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 AM SHERWOOD MI WIND DAMAGE
06/12/01 BRANCH TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:55 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 55 min |
| Jun 12, 12:49 AM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 81 min |
| Jun 12, 1:05 AM EST | Severe Thunderstorm Warning | IWX | Marshall, Starke | 100 min |
| Jun 12, 1:05 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 100 min |
| Jun 12, 1:26 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 94 min |
| Jun 12, 1:26 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 94 min |
| Jun 12, 1:26 AM EST | Severe Thunderstorm Warning | IWX | Noble | 94 min |
| Jun 12, 1:48 AM EST | Severe Thunderstorm Warning | IWX | Allen, Whitley | 72 min |
| Jun 12, 1:48 AM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 72 min |
| Jun 12, 1:53 AM EST | Severe Thunderstorm Warning | IWX | Cass, White | 77 min |
| Jun 12, 2:25 AM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 85 min |
| Jun 12, 2:25 AM EST | Severe Thunderstorm Warning | IWX | Huntington | 85 min |
| Jun 12, 2:31 AM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant | 89 min |
| Jun 12, 2:31 AM EST | Severe Thunderstorm Warning | IWX | Jay | 89 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.